Journal article

[DRESS syndrome as a result of sulfasalazine use].

Sophie C van der Mark, Dolf Segers, René C Bakker, Peter van Wijngaarden

Nederlands Tijdschrift voor Geneeskunde | Published : 2010

Abstract

A 24-year-old female developed DRESS syndrome (Drug Reaction with Eosinophilia and Systemic Symptoms) as a result of sulfasalazine use. The DRESS syndrome is a severe and acute hypersensitivity reaction that can be caused by a variety of drugs. The clinical presentation is diverse; the most common symptoms are fever, exanthema and lymphadenopathy. Haematologic abnormalities such as leukocytosis, accompanied primarily with eosinophilia, and sometimes atypical lymphocytes are also frequently reported. In most cases the DRESS syndrome needs no further treatment after discontinuation of the associated drug. However, 20% of patients are severely affected and the DRESS syndrome is potentially life..

View full abstract